Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 69, NWS Jackson, MS

December 11, 2008Clarke County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 11, 2008, 11:21 AM CST for Clarke County, Mississippi. It took effect at Dec 12, 2008, 7:23 AM CST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2008, 11:21 AM CST (17:21 UTC)
In effect from
Dec 12, 2008, 7:23 AM CST
Expired
Dec 13, 2008, 9:42 AM CST
In force
26 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Enterprise (ENSM6). The gauge peaked at 21.65 ft at Dec 12, 2008, 6:00 AM CST.

actionminormoderate10203012/1112/1212/1312/14
Action stage
24 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02477000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KJAN 111721
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1121 AM CST THU DEC 11 2008


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY

SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC023-122321-
/O.NEW.KJAN.FL.W.0069.081212T0748Z-081214T1012Z/
/ENSM6.1.ER.081212T0748Z.081212T1800Z.081213T1912Z.NO/
1121 AM CST THU DEC 11 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR THE CHICKASAWHAY RIVER AT ENTERPRISE
* FROM LATE TONIGHT TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:00 AM THURSDAY THE STAGE WAS 19.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AFTER MIDNIGHT 
  TONIGHT AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY EARLY 
  TOMORROW AFTERNOON. 
* IMPACT...AT 26.0 FEET...WATER BEGINNING TO OVERFLOW BANKS FROM THE 
  CONFLUENCE OF CHUNKY RIVER AND OKATIBBEE CREEK TO APPROXIMATELY 3 
  MILES DOWNSTREAM.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   FRI   SAT   SUN CREST DAY  TIME

CHICKASAWHAY RIVER
ENTERPRISE      25  19.2 THU 11 AM  25.7  25.4  23.1  26.0 FRI 12 PM

$$
4 follow-up statements
000 
WGUS84 KJAN 120213
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
813 PM CST THU DEC 11 2008




...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY 


SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

MSC023-130813-
/O.EXT.KJAN.FL.W.0069.081212T1323Z-081213T1525Z/
/ENSM6.1.ER.081212T1323Z.081212T1800Z.081213T0025Z.NO/
813 PM CST THU DEC 11 2008

THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY RIVER AT ENTERPRISE
* FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 PM THURSDAY THE STAGE WAS 20.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY EARLY 
  TOMORROW AFTERNOON. 
* IMPACT...AT 26.0 FEET...WATER IS OVERFLOWING ITS BANKS FROM THE 
  CONFLUENCE OF CHUNKY RIVER AND OKATIBBEE CREEK TO APPROXIMATELY 3 
  MILES DOWNSTREAM.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   FRI   SAT   SUN CREST DAY  TIME

CHICKASAWHAY RIVER
ENTERPRISE      25  20.9 THU 07 PM  24.7  22.0  15.0  26.0 FRI 12 PM

$$
000 
WGUS84 KJAN 121642
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1042 AM CST FRI DEC 12 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY 


SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC023-132242-
/O.EXT.KJAN.FL.W.0069.000000T0000Z-081215T0448Z/
/ENSM6.1.ER.081213T1424Z.081214T0000Z.081214T1348Z.NO/
1042 AM CST FRI DEC 12 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...

THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY RIVER AT ENTERPRISE.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 21.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY TOMORROW 
  EVENING. .
* IMPACT...AT 25.0 FEET...WATER BEGINNING TO OVERFLOW BANKS FROM THE 
  CONFLUENCE OF CHUNKY RIVER AND OKATIBBEE CREEK TO APPROXIMATELY 3 
  MILES DOWNSTREAM.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

CHICKASAWHAY RIVER
ENTERPRISE      25  21.6 FRI 10 AM  24.6  25.3  19.3  26.0 SAT 06 PM

$$
000 
WGUS84 KJAN 130116
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
716 PM CST FRI DEC 12 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
   MISSISSIPPI...

 
  CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY 


SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

MSC023-140716-
/O.EXT.KJAN.FL.W.0069.000000T0000Z-081215T1100Z/
/ENSM6.1.ER.081213T1712Z.081214T0600Z.081214T2000Z.NO/
716 PM CST FRI DEC 12 2008

THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY RIVER AT ENTERPRISE
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM FRIDAY THE STAGE WAS 21.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TOMORROW 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY EARLY SUNDAY
  MORNING. 
* IMPACT...AT 25.0 FEET...WATER BEGINS TO OVERFLOW BANKS FROM THE 
  CONFLUENCE OF THE CHUNKY RIVER AND OKATIBBEE CREEK TO APPROXIMATELY 
  3 MILES DOWNSTREAM.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

CHICKASAWHAY RIVER
ENTERPRISE      25  21.5 FRI 06 PM  23.7  25.7  20.7  26.0 SUN 12 AM

$$
000 
WGUS84 KJAN 131542
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
942 AM CST SAT DEC 13 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 

  CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY


SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC023-131612-
/O.CAN.KJAN.FL.W.0069.000000T0000Z-081215T1100Z/
/ENSM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
942 AM CST SAT DEC 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CHICKASAWHAY RIVER AT ENTERPRISE.
* AT  9:00 AM SATURDAY THE STAGE WAS 20.7 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 21.6 FEET.  THE 
  RIVER WILL CONTINUE TO FALL OVER THE NEXT FEW DAYS.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SUN   MON   TUE CREST DAY  TIME

CHICKASAWHAY RIVER
ENTERPRISE      25  20.7 SAT 09 AM  20.1  16.1   9.7     FALLING        

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 11, 11:04 AM CST, 17 minutes earlier.

Area forecast discussion, Dec 11, 11:04 AM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CST THU DEC 11 2008

.DISCUSSION...WHAT A MORNING MAIN FOCUS NOW IS FIGURE OUT HOW THIS
DEFORMATION AXIS WILL EVOLVE AND WHEN/IF THE PRECIP ASSOCIATED WITH
IT WILL SHIFT BACK INTO THE SE/E PORTION OF THE CWA. A PRONOUNCED DRY
SLOT HAS WORKED ITS WAY WELL INTO THE CWA AND HAS ALLOWED FOR A GOOD
PORTION OF THE E/SE CWA TO GET A BREAK FROM THE SNOW. HOWEVER...A
BAND OF HEAVY SNOW IS STILL GOING ON FROM MC COMB TO AROUND MORTON
AND THIS BAND IS ABOUT 55 MILE WIDE. THERE HAS BEEN SOME SLEET MIXING
IN AS THE PRECIP AXIS ROTATES AND A ENHANCED BAND OF PRECIP MOVES SSW
FROM CENTRAL MS. IT WILL BE VERY DIFFICULT TO DETERMINE HOW THIS
EASTERN EDGE OF NO PRECIP WILL EVOLVE.

WITH ALL THIS...LOOKS LIKE THE HEAVIES SNOW WILL OCCUR FROM MC COMB
TO MORTON TO LOUISVILLE THEN COLUMBUS. THE GREATEST TOTALS WILL BE
ACROSS SOUTH AND CENTRAL PORTIONS OF THE CWA (2-7 INCHES) WITH NE
PORTIONS SEEING (1-4 INCHES). I HAVE RE-CONFIGURED THE ADV AND WINTER
STORM WARNING TO BETTER MATCH THE LATEST TRENDS.

THERE MAY BE SOME ADDITIONAL UPDATES LATER.

&&

.AVIATION...MOSTLY LIFR TO IFR CONDITIONS WILL CONTINUE TO PREVAIL
AT MOST TAF SITES THROUGH THE AFTERNOON. WITH A STRONG UPPER LOW
MOVING ACROSS THE AREA PLACING A COLD POCKET OF AIR OVER THE
REGION...RAIN HAS CHANGED OVER TO MAINLY SNOW OVER PORTIONS OF
CENTRAL AND SOUTH MISSISSIPPI...KJAN AND KHBG.  A DEFORMATION AXIS
OF SNOW HAS SETUP FROM THE SOUTHWEST TO NORTHEAST ACROSS SOUTHERN
AND CENTRAL MISSISSIPPI.  THIS AXIS IS EXPECTED TO SHIFT EAST
THROUGH THE AFTERNOON BRINGING SNOW INTO NORTHEAST AND EAST CENTRAL
MISSISSIPPI.  IN ADDITION...WEST TO NORTHWEST WINDS SUSTAINED FROM
15 TO 20 KNOTS WITH HIGHER GUSTS ARE BEING OBSERVED AT MANY SITES.
THESE GUSTY WINDS WILL CONTINUE THROUGH THE DAY...BUT WILL
WEAKEN TO AROUND 10 KNOTS BY 00Z...AND WEAKEN FURTHER TO BETWEEN
5-10 KNOTS AFTER MIDNIGHT.

CONDITIONS WILL IMPROVE FROM WEST TO EAST DURING THE LATE AFTERNOON
AND EVENING HOURS...WITH VFR CONDITIONS EXPECTED AT ALL SITES
BETWEEN 03-06Z TONIGHT AND CONTINUING INTO EARLY FRIDAY MORNING. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       37  29  51  32 / 100   3   0   0
MERIDIAN      38  29  51  27 / 100   6   0   0
VICKSBURG     41  31  54  33 /  58   3   0   0
HATTIESBURG   38  27  57  29 / 100   3   0   0
NATCHEZ       38  30  56  33 /  64   3   0   0
GREENVILLE    41  32  51  32 /  25   3   0   0
GREENWOOD     39  29  53  31 /  62   3   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR MSZ030-
     031-033-038-039-043>046-048>052-054>058-062>066-072>074.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ028-
     029-032-037-053-059-061.

LA...NONE.
AR...NONE.
&&

CME/AEC
Hazardous weather outlook, Dec 11, 11:08 AM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1108 AM CST THU DEC 11 2008

MSZ030-031-033-038-039-043>046-048>052-054>058-062>066-072>074-
121715-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
1108 AM CST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF EASTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT FOR THE AREA GENERALLY ALONG
AND EAST OF A LINE FROM BROOKHAVEN TO JACKSON TO STARKVILLE THROUGH 6
PM. A LARGE UPPER LEVEL SYSTEM OVER SOUTHEAST MISSISSIPPI WILL
CONTINUE TO MOVE INTO ALABAMA THIS AFTERNOON. A HEAVY SNOW BAND HAS
DEVELOPED ALONG AN AXIS FROM MC COMB TO AROUND MORTON MISSISSIPPI AND
EXTENDS TO THE NORTH NORTHEAST. FURTHER WEST THERE WILL BE A STRONG
DELINEATION FROM HEAVY SNOW TO A RAIN SLEET MIX WHICH WILL HAVE
LITTLE TO NO ACCUMULATION. AREAS WITHIN THE DESCRIBED HEAVY SNOW BAND
COULD SEE AN ADDITIONAL 2 TO 4 INCHES OF SNOW WHICH WOULD BRING SOME
TOTALS BETWEEN 3 AND 7 INCHES THIS AFTERNOON. THE SNOW IS EXPECTED TO
LAST UNTIL MID AFTERNOON WITH PRECIPITATION ENDING FROM WEST TO EAST
BETWEEN 2 AND 6 PM.

IN ADDITION...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH
HIGHER GUSTS. THIS WILL KEEP WIND CHILLS BELOW FREEZING ALONG WITH
HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG EAST-
WEST ORIENTED HIGHWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ028-029-032-037-121715-
MONTGOMERY-WEBSTER-CHOCTAW-ATTALA-
1108 AM CST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE WINTER STORM WARNING HAS BEEN DOWNGRADED TO A WINTER WEATHER
ADVISORY. RAIN AND SLEET WILL CONTINUE ACROSS THE ADVISORY AREA
THROUGH AFTERNOON. SOME AREAS HAVE ONLY SEEN RAIN SO FAR THIS
MORNING...LOOK FOR A MIX OF RAIN AND SLEET BY NOON AND INTO THE
AFTERNOON HOURS. LIGHT ACCUMULATIONS OF WINTRY PRECIPITATION MIX
SHOULD BE EXPECTED.

IN ADDITION...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH
HIGHER GUSTS THURSDAY. THIS WILL KEEP WIND CHILLS BELOW FREEZING
ALONG WITH HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES
ALONG EAST-WEST ORIENTED HIGHWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ053-059-061-121715-
CLAIBORNE-JEFFERSON-FRANKLIN MS-
1108 AM CST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE WINTER STORM WARNING HAS BEEN DOWNGRADED TO A WINTER WEATHER
ADVISORY. RAIN AND SLEET WILL CONTINUE ACROSS THE ADVISORY AREA
THROUGH AFTERNOON. SOME AREAS HAVE ONLY SEEN RAIN SO FAR THIS
MORNING...LOOK FOR A MIX OF RAIN AND SLEET BY NOON AND INTO THE
AFTERNOON HOURS. LIGHT ACCUMULATIONS OF WINTRY PRECIPITATION MIX
SHOULD BE EXPECTED.

IN ADDITION...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH
HIGHER GUSTS THURSDAY. THIS WILL KEEP WIND CHILLS BELOW FREEZING
ALONG WITH HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES
ALONG EAST-WEST ORIENTED HIGHWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-060-121715-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-ADAMS-
1108 AM CST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF WESTERN MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

LIGHT RAIN WILL GRADUALLY TAPER OFF FROM THE WEST AND NORTHWEST WINDS
WILL INCREASE TO 15 TO 20 MPH AND BECOME GUSTY BUT...THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Local storm report, Dec 11, 10:38 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     HEAVY SNOW       JAYESS                  31.36N 90.21W
12/11/2008  M4.0 INCH        LAWRENCE           MS   POST OFFICE

            STILL SNOWING HEAVILY

&&

CME
Local storm report, Dec 11, 10:46 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     SNOW             PINOLA                  31.88N 89.96W
12/11/2008  E2.0 INCH        SIMPSON            MS   PUBLIC

            STILL SNOWING HEAVILY

&&

CME
Local storm report, Dec 11, 10:51 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1051 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     SNOW             BROOKHAVEN              31.58N 90.45W
12/11/2008  E4.5 INCH        LINCOLN            MS   EMERGENCY MNGR

            4 TO 5 INCHES OF SNOW ACCUMULATED ACROSS LINCOLN COUNTY.
            IT IS STILL SNOWING OVER THIS AREA.

&&

WESTER
Local storm report, Dec 11, 10:53 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     SNOW             FLORENCE                32.15N 90.13W
12/11/2008  E1.5 INCH        RANKIN             MS   LAW ENFORCEMENT

&&

CME
Local storm report, Dec 11, 10:58 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1058 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     HEAVY SNOW       PUCKETT                 32.08N 89.78W
12/11/2008  E3.0 INCH        RANKIN             MS   POST OFFICE

            STILL SNOWING HEAVILY

&&

CME
Local storm report, Dec 11, 11:00 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     HEAVY SNOW       MONTICELLO              31.55N 90.11W
12/11/2008  M5.0 INCH        LAWRENCE           MS   EMERGENCY MNGR

            5 INCHES OF SNOW ON THE GROUND ON THE LAWRENCE...LINCOLN
            COUNTY LINE. STILL SNOWING HEAVILY. REPORTED BY MEMA AREA
            COORDINATOR.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 8:52 PM CSTRiver Flood WarningJANNeshoba9 days
Dec 10, 9:09 PM CSTRiver Flood WarningJANClay5 days
Dec 10, 9:09 PM CSTRiver Flood WarningJANNoxubee8 days
Dec 11, 7:09 AM CSTRiver Flood WarningJANLeake4 days
Dec 11, 7:21 AM CSTAreal Flood WarningJANAttala, Choctaw, Clarke, Clay, Hinds, Jasper and 13 more4 hr
Dec 11, 7:23 AM CSTRiver Flood WarningJANMadison, Yazoo14 days
Dec 11, 7:23 AM CSTRiver Flood WarningJANHinds, Warren17 days
Dec 11, 10:23 AM CSTRiver Flood WarningJANLeake8 days
Dec 11, 10:23 AM CSTRiver Flood WarningJANLeake10 days
Dec 11, 10:23 AM CSTRiver Flood WarningJANAttala3 days
Dec 11, 10:23 AM CSTRiver Flood WarningJANLeake7 days
Dec 11, 10:23 AM CSTRiver Flood WarningJANHinds, Rankin10 days
Dec 11, 10:36 AM CSTWinter Weather AdvisoryJANAttala, Choctaw, Claiborne, Franklin, Jefferson, Montgomery and 1 more3 hr
Dec 11, 10:37 AM CSTRiver Flood WarningJANCopiah, Simpson11 days
Dec 11, 10:37 AM CSTRiver Flood WarningJANLawrence12 days
Dec 11, 10:37 AM CSTRiver Flood WarningJANMarion57 hr
Dec 11, 10:37 AM CSTRiver Flood WarningJANSimpson34 hr
Dec 11, 1:59 PM CSTWinter Weather AdvisoryJANClarke, Clay, Forrest, Jones, Kemper, Lamar and 5 more4 hr

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.